Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 230, NWS Philadelphia/Mount Holly

September 27, 2007Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 27, 2007, 3:37 PM EDT for Monroe County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2007, 3:37 PM EDT (19:37 UTC)
Expired
Sep 27, 2007, 4:30 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 271938
SVRPHI
PAC089-272030-
/O.NEW.KPHI.SV.W.0230.070927T1937Z-070927T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 430 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  MOUNT POCONO...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT POCONO...
  POCONO RACEWAY GROUNDS...
  LONG POND...
  FERNRIDGE...

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 4124 7535 4116 7521 4098 7550 4107 7558
      4107 7559 4110 7562 4124 7545
TIME...MOT...LOC 1937Z 223DEG 20KT 4106 7550

$$

GMS
2 follow-up statements
000 
WWUS51 KPHI 272004
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT THU SEP 27 2007

PAC089-272030-
/O.CON.KPHI.SV.W.0230.000000T0000Z-070927T2030Z/
MONROE PA-
404 PM EDT THU SEP 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL MONROE COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR POCONO PINES...OR ABOUT 13 MILES WEST OF ARLINGTON
HEIGHTS...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCONO 
LAKE...POCONO RACEWAY...AND LONG POND.

LAT...LON 4112 7528 4098 7550 4100 7552 4102 7553
      4104 7556 4106 7556 4107 7558 4120 7542
TIME...MOT...LOC 2004Z 220DEG 18KT 4106 7544

$$

GMS
000 
WWUS51 KPHI 272030
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT THU SEP 27 2007

PAC089-272039-
/O.EXP.KPHI.SV.W.0230.000000T0000Z-070927T2030Z/
MONROE PA-
429 PM EDT THU SEP 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY EXPIRES
AT 430 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS DROPPED BELOW SEVERE 
LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4112 7528 4098 7550 4100 7552 4102 7553
      4104 7556 4106 7556 4107 7558 4120 7542
TIME...MOT...LOC 2029Z 220DEG 18KT 4116 7533

$$

GMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:43 AM EDT, 11 hours 54 minutes earlier.

Area forecast discussion, Sep 27, 3:43 AM EDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EDT THU SEP 27 2007

.SYNOPSIS...
A COLD FRONT FROM NORTHERN NEW ENGLAND DOWN THROUGH THE ST. LAWRENCE
AND OHIO RIVER VALLEYS WILL SLOWLY MAKE ITS WAY ACROSS OUR AREA LATE
TODAY INTO EARLY FRIDAY. BEHIND THE FRONT, HIGH PRESSURE WILL REMAIN
IN CONTROL OF THE WEATHER THROUGH THE WEEKEND AND INTO THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING WESTERN PORTIONS
OF THE FORECAST AREA LAST EVENING DIED OUT AROUND MIDNIGHT. WILL
CARRY SLIGHT CHANCE POPS FOR THIS MORNING IN OUR NORTHWEST ZONES
ONLY FOR THE POSSIBILITY OF A POP UP SHOWER. IT NOW APPEARS AS IF
MOST OF THE SHOWER/THUNDERSTORM ACTIVITY WILL OCCUR LATER TODAY
AND TONIGHT AS THE FRONTAL ZONE MOVES ACROSS. THE FORECAST AREA
REMAINS SANDWICHED BETWEEN THE FRONTAL ZONE TO OUR NORTHWEST AND
LOW PRESSURE ALONG THE SOUTH ATLANTIC COAST. NOT MUCH IN THE WAY OF
CLOUDS OVER A GOOD PORTION OF THE FORECAST AREA THIS MORNING, SO,
UNTIL SHORTLY AFTER SUNRISE, PATCHY FOG WILL ONCE AGAIN BE
ENCOUNTERED. WITH TEMPERATURES STARTING OUT QUITE MILD AND A GOOD
DEAL OF SUNSHINE EXPECTED THIS MORNING, HIGH TEMPERATURES TODAY
SHOULD EASILY CLIMB WELL INTO THE 80S. CLOUDINESS SHOULD INCREASE
THIS AFTERNOON AND KEEP READINGS A FEW DEGREES BELOW YESTERDAYS
NEAR RECORD HIGHS. IF THE CLOUDINESS DOES NOT MOVE IN AS EXPECTED,
HIGH TEMPERATURES COULD BE VERY CLOSE TO YESTERDAYS READINGS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE MOST LIKELY TIME FOR SHOWERS AND THUNDERSTORMS WILL BE TONIGHT
AS THE FRONT MOVES ACROSS. POPS WILL BE IN THE LIKELY RANGE NORTH
AND CHANCE RANGE SOUTH. THE FRONT WILL BE MOVING OFF TO THE EAST
BY DAYBREAK FRIDAY. WILL CARRY SLIGHT CHANCE POPS IN THE MORNING
FOR THE POSSIBILITY OF A LINGERING SHOWER. CLEARING WILL SET IN
BY AFTERNOON ALONG WITH BREEZY NORTHWEST WINDS AND MUCH DRIER AIR.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE IS FORECAST TO MOVE INTO THE AREA OVER THE WEEKEND AND
REMAIN THROUGH THE MIDDLE OF NEXT WEEK. WITH THE HIGH PRESSURE IN
CONTROL, DRY WEATHER AND SLIGHTLY ABOVE NORMAL TEMPERATURES ARE
EXPECTED FOR THE DURATION OF THE EXTENDED PERIOD.

&&

.AVIATION /07Z TODAY THROUGH MONDAY NIGHT/...
THERE WILL BE SOME SCATTERED MID AND HIGH CLOUDS OVER THE REGION
EARLY THIS MORNING, BUT THESE CLOUDS SHOULD NOT BE ENOUGH TO KEEP
PATCHY FOG FROM FORMING. ALTHOUGH DENSE FOG IS NOT EXPECTED, VSBY IN
EARLY MORNING FOG WILL GENERALLY BE 3-5 MI, BUT SOME AREAS, MAINLY
IN SOUTHERN NEW JERSEY WILL SEE VSBY AROUND 1 MI. ALSO, RDG COULD
SEE 1 MI VSBY SINCE THEY GOT SOME RAIN LAST EVENING AND THAT SHOULD
ALSO HELP FORM PATCHY FOG THERE.

AS THE DAY PROGRESSES, ANY PATCHY FOG WILL DISSIPATE BY LATE MORNING
AND VFR CONDITIONS SHOULD BECOME WIDESPREAD. A COLD FRONT FROM THE
GREAT LAKES WILL GET CLOSE ENOUGH THAT SCATTERED SHOWERS OR TSTMS
ARE POSSIBLE IN THE AFTN AT ABE/RDG. TONIGHT, THE CONVECTION WILL
CONTINUE TO MOVE SOUTH AND EAST AFFECTING THE REST OF THE TAF SITES
TONIGHT. ONCE SHOWERS AND TSTMS SPREAD INTO AN AREA, MVFR CONDITIONS
SHOULD DEVELOP WITH CIG 1-3 THSD FT AND VSBY 3-5 MI, BUT IN ANY
HEAVIER SHOWERS OR TSTMS, IFR CONDITIONS ARE POSSIBLE.

LONGER RANGE...THE FRONT SHOULD MOVE THROUGH EARLY FRIDAY MORNING
WITH A RETURN TO VFR CONDITIONS DURING THE DAY. GUSTY WINDS ARE
EXPECTED FRIDAY AFTERNOON WITH WIND GUSTS UP TO 25 KT EXPECTED.

&&

.MARINE...
SCA HAVE BEEN ISSUED FOR FRIDAY AFTERNOON AND NIGHT FOR GUSTY NW
WINDS.

A COLD FRONT FROM THE GREAT LAKES WILL DROP SOUTHEAST CROSSING THE
FORECAST AREA EARLY FRIDAY MORNING. SHOWERS AND TSTMS ASSOCIATED
WITH THE FRONT WILL AFFECT THE REGION TONIGHT AND SOME SHOWERS COULD
LINGER INTO FRIDAY MORNING. WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA INTO FRIDAY MORNING. AS COOLER AIR MOVES IN FROM THE NW ON
FRIDAY, WINDS WILL INCREASE AND BECOME GUSTY ON FRIDAY, WITH WIND
GUSTS OF 25 KT EXPECTED IN THE AFTN. THE STRONGEST WIND GUSTS WILL
BE OVER DELAWARE BAY AND NEAR THE COAST. FRIDAY NIGHT, GUSTY WINDS
SHOULD BE WIDESPREAD OVER THE REGIONAL WATERS. ON SATURDAY, THE
GRADIENT WEAKENS AND WINDS SHOULD DECREASE. TRANQUIL CONDITIONS ARE
THEN EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK.

&&

.CLIMATE...
TEMPERATURES ARE FORECAST TO REMAIN ABOVE NORMAL FOR MUCH OF THE
FORECAST PERIOD, EVEN AFTER THE FRONT MOVES OFF TO THE EAST FRIDAY.

RECORD HIGH TEMPERATURES FOR TODAY, SEPTEMBER 27TH...

ALLENTOWN.......88 IN 1998.
READING.........91 IN 1998.
MOUNT POCONO....80 IN 1929.
PHILADELPHIA....91 IN 1998.
WILMINGTON......91 IN 1998.
TRENTON.........92 IN 1998.
ATLANTIC CITY...93 IN 1998.
GEORGETOWN......93 IN 1970.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM FRIDAY TO 4 AM EDT SATURDAY
     FOR ANZ430-431-450>455.

&&

SYNOPSIS...RPW
NEAR TERM...RPW
SHORT TERM/LONG TERM...RPW
AVIATION/MARINE...RNS
CLIMATE...ROBERTSON/RPW
Hazardous weather outlook, Sep 27, 4:41 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 AM EDT THU SEP 27 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-280900-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
441 AM EDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT.
SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-280900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
441 AM EDT THU SEP 27 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM FRIDAY TO 4 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
TONIGHT. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Sep 27, 2:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
250 PM EDT THU SEP 27 2007

PAZ054-055-271930-
CARBON PA-MONROE PA-
250 PM EDT THU SEP 27 2007

...STRONG THUNDERSTORMS TO AFFECT NORTHERN CARBON AND WESTERN MONROE
COUNTIES...

AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CARBON COUNTY...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

THE COMMUNITIES OF RURAL CARBON COUNTY AND RURAL MONROE COUNTY...AND
ALONG PORTIONS OF INTERSTATE 476...FROM LEHIGHTON TO INTERSTATE
80...WILL BE AFFECTED BY THIS STORM.

GMS

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.